Started using the pump and quickly noticed that the skin gets hard on my tummy after removing the cannula and using a new one. Any tips on a special treatment so the skin doesnt get hard?
Make sure you rotate sites so your skin has time to heal.
A different infusion set may help. You might be reacting to the adhesive or the cannula material.
Moisturizing skin cream might help once the wound closes.
I believe @WearsHats is fairly new to the forum but he’s a wealth of info and great ideas. Check with your pump trainer to see if you can get samples of the different infusion sets. In addition to the soft cannula there are ones with a steel needle which some say are much more comfortable than they sound. Cannula length is usually determined based on how lab the user is, and I don’t know if it might make a difference here, but you might ask if a different length would work.
HI @InsulinReema how long are you leaving them in? For myself, If i change at day 2 there is almost no “raised circle-bump” but at day 4 it is pronounced. . agree with the above! cheers.
I just started being on the Metronic MiniMed 770 and I’ve changed the first infusion set on day 3 (as recommended) But I did notice how the skin is harder where the cannula was. And since this will be my new normal I was thinking of a preventative way to not get those hard(er) areas on the skin.
thank you for replying. OK so my healing tip is, if it gets bad, try to switch at day 2 and see if you have better-same-worse type results. good luck!
The skin does just do that because it’s got a cannula in it. As far as your skin cells can tell, there’s an open wound that they can’t close because there’s a foreign object in the way. So they get irritated and harden up. But it should heal and return to normal within a day or two after you remove the cannula. As long as you’re rotating your sites so that you don’t put a new cannula too close to the area that’s still healing, you should be fine.